Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 214, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 28, 2006, 11:42 PM EDT for Caswell County, North Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2006, 11:42 PM EDT (03:42 UTC)
- Expired
- Jul 29, 2006, 12:44 AM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Caswell County, NC
The radar
The Roanoke radar (KFCX), 109 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:24 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 28, 10:24 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1024 PM EDT FRI JUL 28 2006 .SHORT TERM /REST OF TONIGHT/... PER APPROACHING VORTICITY CENTER OVER THE SRN OH VLY AND NRN TN VLY WILL CONTINUE TO ENTERTAIN SCT SHRA/TSRA OVERNIGHT. HAVE HAD TO CONTEND WITH SOME PULSE SVR THIS EVENING. WILL CONTINUE TO MONITOR ACTIVITY AS IT SLIDES EAST ALONG OUR SRN CWA. SO FAR...NO HAIL REPORTED...JUST WIND AND LIGHTNING. && .PREV DISCUSSION... (ISSUED 740 PM EDT FRI JUL 28 2006) AVIATION...UPDATED. VFR CONDITIONS WITH SCT MVFR IN SHOWERS AND THUNDERSTORMS EXPECTED DURING THE PERIOD. A SHORTWAVE WILL DROP SOUTHEAST ACROSS THE REGION AND CREATE SCT CONVECTION. THE BEST CHANCE OF THUNDERSTORM WILL BE ALONG AND WEST OF THE BLUE RIDGE MOUNTAINS. SOME ISOLD LOW CLOUDS/ STRATUS MAY DEVELOP IN THE FAR WEST OVERNIGHT INTO SATURDAY MORNING. MOUNTAIN OBSCURATIONS ARE POSSIBLE. PREV DISCUSSION... (ISSUED 311 PM EDT FRI JUL 28 2006) SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... GOOD AREA OF TSRA HEADING INTO WRN CWA ATTM. WILL HAVE HIGHEST CHANCES IN THE FAR WEST THIS EVENING...TAPERING TO SLIGHT SOUTHEAST. THIS PERIOD...LEANING TOWARD SLOWER 12Z NAM SOLUTION WITH THE SHORTWAVE ACROSS THE MID MS VLY...ALTHOUGH THROUGH 12Z SAT...BOTH GFS AND NAM ARE SIMILAR IN LOCATION. PLACEMENT OF QPF AXIS VARIES SLIGHTLY...BUT ALL IN ALL...WILL HAVE HIGHEST POPS IN THE WEST OVERNIGHT INTO SAT...WITH LESS EAST. THE NAM HAS THE SHORTWAVE SLOWING DOWN OVER THE BLUE RIDGE SAT AFTN...AND NOT EXITING THE CWA UNTIL SAT NIGHT. THIS WILL HAVE AN EFFECT ON MAX TEMPS...AND WITH MORE CLOUDS THAN SUN...KEEPING TEMPS AT OR BELOW MAV MOS. THE FAR WEST SUCH AS BLF MAY SEE A RETURN TO SUN DURING THE AFTERNOON ON THE SUBSIDENCE SIDE OF THE VORT. DEWPOINTS RUNNING HIGH OVER THE CWA...SO TEMPS TONIGHT WILL BE AT OR ABOVE MOS. SAT NIGHT...THE SHOWERS SHOULD BE EXITING TO THE SOUTH...BUT WEAKER SHORTWAVE IN THE NRLY FLOW MAY KEEP THEM AROUND A LITTLE LONGER THAN GFS. LONG TERM /SUNDAY THROUGH FRIDAY/... SUNDAY...MODELS SHOW SHORTWAVE...STRONGER ON THE GFS MOVING THRU. NOT IMPRESSED WITH MCS CHANCES...AND LOOKS MORE LIKE A TYPICAL SUMMER DAY WITH SCTD CONVECTION IN THE WEST...ISOLATED EAST. PRECIP WANES OVERNIGHT SUNDAY NIGHT WITH LOSS OF HEATING. MONDAY THROUGH THURSDAY...EXPECT HOT/HUMID DAYS WITH THE AFTN ISOLATED TO SCATTERED STORM POPPING UP...MAINLY IN THE MTNS...AND MUGGY NIGHTS. RIDGE BEGINS TO FLATTEN TOWARD END OF NEXT WEEK...WITH BACK DOOR FRONT BRINGING BETTER CHANCE OF STORMS FRIDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 28, 3:32 AM EDT, 20 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 332 AM EDT FRI JUL 28 2006 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-290745- ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 332 AM EDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JDS
In the hours before
Local storm report, Jul 28, 9:41 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
941 PM EDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG ELKIN 36.26N 80.85W
07/28/2006 SURRY NC COUNTY OFFICIAL
3 REPORTS OF POWERLINES DOWN IN THE CITY OF ELKIN.
0926 PM TSTM WND DMG JONESVILLE 36.23N 80.84W
07/28/2006 YADKIN NC COUNTY OFFICIAL
TREES DOWN ON INTERSTATE 77 AT MILE MARKER 79.
0929 PM TSTM WND DMG ELKIN 36.26N 80.85W
07/28/2006 SURRY NC COUNTY OFFICIAL
LARGE TREES DOWN AT JOHNSON RIDGE ROAD AND ELK SPUR ROAD.
&&
KKOSTURASpecial weather statement, Jul 28, 9:49 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 949 PM EDT FRI JUL 28 2006 NCZ004-005-290245- ROCKINGHAM NC-STOKES NC- 949 PM EDT FRI JUL 28 2006 AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTH OF PILOT MOUNTAIN...OR ABOUT 3 MILES WEST OF PINNACLE...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...KING AT 955 PM EDT...CAPELLA...VADE MECUM AT 1005 PM EDT...GERMANTON AT 1015 PM EDT...MEADOWS...DANBURY AT 1020 PM EDT...WALNUT COVE AT 1025 PM EDT...DILLARD...PINE HALL AT 1035 PM EDT... EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. WINDS MAY GUST TO 35 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR FUTURE THUNDERSTORM UPDATES.
Special weather statement, Jul 28, 10:26 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1026 PM EDT FRI JUL 28 2006 NCZ004-005-290330- ROCKINGHAM NC-STOKES NC- 1026 PM EDT FRI JUL 28 2006 AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM BETWEEN DANBURY AND WALNUT COVE...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...DILLARD AND BELEWS CREEK AT 1035 PM EDT...PINE HALL AT 1040 PM EDT...ELLISBORO AND MADISON AT 1050 PM EDT...MAYODAN AT 1055 PM EDT...INTELLIGENCE AT 1100 PM EDT...BETHANY AND STONEVILLE AT 1105 PM EDT. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. WINDS MAY GUST TO 35 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR FUTURE RADAR UPDATES.
Local storm report, Jul 28, 11:01 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1101 PM EDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG KING 36.28N 80.36W
07/28/2006 STOKES NC LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 66
1041 PM TSTM WND DMG WALNUT COVE 36.29N 80.14W
07/28/2006 STOKES NC LAW ENFORCEMENT
TREES DOWN.
&&
PMANUELSpecial weather statement, Jul 28, 11:24 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1124 PM EDT FRI JUL 28 2006 NCZ006-VAZ044-058-290445- CASWELL-PITTSYLVANIA-HALIFAX- INCLUDING THE CITIES OF...DANVILLE...SOUTH BOSTON 1124 PM EDT FRI JUL 28 2006 ...STRONG TO SEVERE STORMS HEADING EAST THROUGH THE PIEDMONT... A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING EAST ACROSS THE NORTHERN PIEDMONT COUNTIES OF NORTH CAROLINA. THE STORMS WILL BE AFFECTING CASWELL COUNTY THROUGH 1AM AND POSSIBLY SOUTHERN PITTSYLVANIA COUNTY...DANVILLE CITY AND HALIFAX COUNTY IN SOUTHSIDE VIRGINIA BETWEEN 1130 PM AND 130 AM. THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE IN A FEW LOCATIONS...AND ARE PRODUCING ABUNDANT CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THESE STORMS SEEK SHELTER. JDS
Local storm report, Jul 28, 11:38 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1138 PM EDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM TSTM WND DMG MADISON 36.39N 79.98W
07/28/2006 ROCKINGHAM NC COUNTY OFFICIAL
LARGE TREES DOWN ON POWER LINES.
1126 PM TSTM WND DMG REIDSVILLE 36.35N 79.67W
07/28/2006 ROCKINGHAM NC COUNTY OFFICIAL
LARGE TREES DOWN.
&&
RSTONEFIThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 11:49 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 48 min |
| Jul 29, 12:09 AM EDT | Severe Thunderstorm Warning | RNK | Halifax | 70 min |
| Jul 28, 8:27 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 63 min |
| Jul 28, 9:07 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 53 min |
| Jul 28, 10:36 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 32 min |
| Jul 28, 10:42 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 78 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.